Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Kaletra??
Nov 24, 2010

I had a high risk exposure, got put on Combivir and Kaletra for 28 days, 12 hours after the incident and it has been 7 days of taking it without missing it. I have been getting horrid nausea, just the thought of the pill makes it repulsive and highly difficult to keep myself from puking. Keep on getting mad headaches and diarrea. My question is, Is the combivir alone effective after 14 days or 21 days of taking both?

Response from Dr. McGowan

Sorry to hear that you are having so many side effects.

The nausea may be from either the combivir or the Kaletra, both are known culprits,

Yu must discuss with your provider why this combo was chosen, if it was based on knowledge of drug resistance from the source of the exposure any change should be made with that in mind. If that was not the case, but just a high risk exposure without known drug resistence a change could be made. The CDC does recommend a 3 drug combo be used. In New York, we use Combivir + viread. You should talk to your doctor about a switch.

Best,

Joe



Previous
Please post, important
Next
recenrly diagnoise

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement